When I was discharged from hospital for a week, and also at the request of a few people, I decide to broaden the scope of the blog a little and also write about living with Lymphoma.
Well right now I’m in a fair bit of pain, so let’s start there!
I don’t think pain is commonly associated with Lymphoma itself. Other than a lack of energy and being more tired I don’t feel too bad most of the time, well, when I’m not up to the eyeballs in medication anyway. If it wasn’t for the lack of hair, which has only just started growing back (and will soon fall out again), you wouldn’t really know by looking at me that I have a high grade Lymphoma.
The current cause of my pain if the GCS-F drug that I have to take to stimulate the growth of white blood cells. This is a known side effect, to an extent. To quote the MacMillan site;
“Possible Side Effects
Bone pain You may have some discomfort or a dull ache in the bones of your pelvis, back, arms or legs. Your doctor can prescribe painkillers if needed. ”
Some discomfort or a dull ache?? That a bloody understatement if ever I saw one. I’ve been in agony this evening. As it says, the pain starts in your lower back, which on it’s own is damn sore but then spasms through the rest of my body which is so damn sore I can hardly sit still. My Doctor can prescribe painkillers can he, well I have been taking a combination of both Tramadol and Paracetemol which is a pretty effective most of the time. I’ve taken them after coming off morphine and it worked pretty well. But they make bugger all difference with this pain. Of course I have already mentioned this when in hospital, and experiencing pain to this level is, wait for it, very rare! Who’d of thought it… The only thing I have found that eases the pain is heat. I tried heat pads, which are useless as they don’t get anywhere near hot enough. Very hot baths are pretty good, but I can’t take one because of the Hickman line. But a hot water bottle on my back works quite well, so I can at least lessen the suffering a little.
As I mentioned before, I took a very similar medication once after each of my previous chemos and I experienced the same pain for around twenty-four hours. However because I take this daily I don’t think there will be any letup on the side effects until I finish on Tuesday.
Someone just knock me out cold please.
There is one positive to take from this though. Apparently if it hurts, it means the medication is working.